MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-410LR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed a literature titled "rebleeding risk of acute hemorrhagic rectal ulcer: a multicenter retrospective study".Acute hemorrhagic rectal ulcer (ahru) is characterized by sudden, painless, and massive bleeding from rectal ulcers.To date, few studies have analyzed the risk factors for ahru rebleeding.In this study, we clarified the risk factors of rebleeding after initial hemostasis of ahru through a multicenter study.Type of adverse events/number of patients.The following events have been reported in the literature.Rebleeding (35 cases).Rebleeding was observed in 35 patients (23%), and the mean time from initial bleeding to rebleeding was 5.2 days.The mean number of episodes was 1.8 times.The maximum number of rebleeding episodes experienced by a patient was seven.One patient with refractory bleeding, in whom hemostasis was unsuccessful, underwent embolization.Multiple hemostatic procedures were performed once in 3 patients (3.6%) using a combination of clips and hemostatic forceps.
 
Additional Manufacturer Narrative
This report is related to (b)(4).The event date was reported as the publication date of the literature.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely that the reported event is an accident, or a complication associated with a procedure using the subject device.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20484626
Report Number9614641-2024-02004
Device Sequence Number3553354
Product Code KNS
UDI-Device Identifier04953170208430
UDI-Public04953170208430
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFD-410LR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer11/29/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVIS LUCERA COLONOVIDEOSCOPE: SN UNK; EVIS LUCERA ELITE COLONOVIDEOSCOPE: SN UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown